welcome redditors!to snoo-finity ... and beyond!
Welcome to dashou19's page.
Contributor score: 1
School:


Comments ...




Subcomments ...

submitted by mousie(83),

Why no sweating? I mean I get Ecstasy is probably the drug of choice before an all night dance party (lol) but don't understand why there would be cold extremities and no sweating when is FA it says hyperthermia and rhabdo????

sympathetikey  FA says, "euphoria, disinhibition, hyperactivity, distorted sensory and time perception, bruxism. Lifethreatening effects include hypertension, tachycardia, hyperthermia, hyponatremia, serotonin syndrome." So I think they wanted you to see Sinus Tachy and jump for MDMA. Idk why Ketamine couldn't also potentially be correct though. +1  
amorah  I picked ketamine because it said no diaphoresis. But if you need to find a reason, I guess the half life of ketamine might rule it out. Remember from sketchy, ketamine is used for anaesthesia induction, so probably won't keep the HR and BP high for 8 hrs. In fact, its action is ~10-15 mins-ish iv. +2  
yotsubato  Because the NBME is full of fuckers. The guy is probably dehydrated so he cant sweat anymore? +1  
fulminant_life  you wouldnt see tachycardia with ketamine. It causes cardiovascular depression but honestly i saw " all-night dance party" picked the mdma answer and moved on lol +3  
monkd  Ketamine acts as a sympathomimetic but oh well. NBME hasn't caught on to ketamine as a drug of recreation :) +  
usmleuser007  Why not LSD? +  
d_holles  @usmleuser007 LSD doesn't cause HTN and ↑ HR. +  
sbryant6  @fulminant_life FALSE. KETAMINE CAUSES CARDIOVASCULAR STIMULATION. +1  
dashou19  Take a look at why the patient has pale and cold extremities. "Mechanistic clinical studies indicate that the MDMA-induced elevations in body temperature in humans partially depend on the MDMA-induced release of norepinephrine and involve enhanced metabolic heat generation and cutaneous vasoconstriction, resulting in impaired heat dissipation." https://www.ncbi.nlm.nih.gov/pmc/articles/PMC5008716/ +  


submitted by welpdedelp(74),

No diet deficiency, the patient had excess carotene due to his diet

sympathetikey  Would never have thought of that. Thanks +2  
medschul  that's messed up dog +3  
hpkrazydesi  Excess carotene in what way? sorry if thats a stupid question +  
davidw  this is directly from Goljan "Dietary β-carotenes and retinol esters are sources of retinol. β-carotenes are converted into retinol. (a) Increased β-carotenes in the diet cause the skin to turn yellow (hypercarotenemia). Sclera remains white, whereas in jaundice the sclera is yellow, which can be used to distinguish the two conditions. (c) Vitamin toxicity does not occur with an increase in serum carotene" +2  
davidw  β-Carotenes are present in dark-green and yellow vegetables. +  
hyperfukus  ohhhh hellllll no +  
dashou19  When I was a little kid, I like to eat oranges, like I could eat 10 oranges at once, and after a few days, I could tell that I turned yellow... +  


submitted by mcl(218),

Page 250 FA - Ethambutol is associated with visual disturbances (changes in color vision).

rocmed  Ethambutol is associated with optic neuritis which can cause loss of visual acuity and red-green color blindness +  
dashou19  On FA page 250, it is said that Isoniazid can also cause optic neuritis and color vision change. Sometimes it hurts if you know too much lol +  


Ok I get that if 500 already have the disease then the risk pool is dropped to 2000 students but the question specifically says that the test is done a year later...if 500 people had chlamydia, you would treat them. You don't become immune to chlamydia after infection so they would go back into the risk pool, meaning the pool would return to 2500. The answer should be 8%, this was a bad question.

thepacksurvives  Yeah, this was my issue. I got it wrong because of this-- still don't understand the logic bc you can get chlamydia multiple times +1  
hungrybox  FUCK you're right. Damn I didn't even think about that. That's fucking dumb. I guess this is why nobody gets perfect scores on this exam lol. Once you get smart enough, the errors in the questions start tripping you up. Lucky for me I'm lightyears behind that stage lmao +3  
usmile1  to make it even more poorly written, it says they are doing a screening program for FIRST YEAR women college students. So one year later, are they following this same group of students, or would they be screening the incoming first years? +3  
dashou19  I think the same at first, but after a second read, the question stem said "additional" 200 students, which means the first 500 students don't count. +  


with PCT you are supposed to avoid excessive sunlight and UV exposure. Methoxsalen makes your skin more susceptible to UV light.

notadoctor  Wouldn't UV light also be contraindicated in Vitiligo? +2  
sweetmed  Phototherapy with photochemotherapy (PUVA) is a well-known and well-studied modality for the treatment of psoriasis, which involves systemic or topical administration of chemicals known as psoralens and administration of ultraviolet light in increasing dosages after requisite time gap. PUVA is also used in the treatment of widespread vitiligo with moderately good results, though it is being surpassed by ultraviolet B (UVB), which is equally or slightly more efficacious with fewer side effects. +3  
dashou19  Honestly, I didn't even know what Methoxsalen is, just chose the right answer because I know you can not give UV light to people with PCT... +1